Alert archive / Texas / Tornado Warnings in 2008

Tornado Warning 22, NWS Amarillo, TX

June 17, 2008Deaf Smith County, Texas

NWS Amarillo, TX issued this tornado warning at Jun 17, 2008, 7:24 PM CDT for Deaf Smith County, Texas. It was in force for 34 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 17, 2008, 7:24 PM CDT (00:24 UTC)
Expired
Jun 17, 2008, 7:58 PM CDT
In force
34 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon

County Deaf Smith County, TX

The radar

The Cannon AFB radar (KFDX), 81 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 17, 7:45 PM CDTHAIL 13 S Bootleg, TXHAIL INCREASING IN SIZE AT TIME OF REPORT...ALSO REPORTED ROTATING WALL CLOUD
Jun 17, 7:45 PM CDTHAIL 1Bootleg, TXQUARTER SIZE HAIL OR LARGER REPORTED NEAR BOOTLEG. WALL CLOUD ALSO OBSERVED

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 17, 1:59 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 0.4 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2008-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 975 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2008-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 105 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
975 J/kg
Mixed-layer CIN
-209 J/kg
Mixed-layer LCL
1585 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
105 m²/s²
0-3 km storm-relative helicity
205 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KAMA 180024
TORAMA
TXC117-180130-
/O.NEW.KAMA.TO.W.0022.080618T0024Z-080618T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
724 PM CDT TUE JUN 17 2008

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHWESTERN DEAF SMITH COUNTY IN THE PANHANDLE OF TEXAS...

* UNTIL 830 PM CDT

* AT 722 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR BOOTLEG...
  OR ABOUT 23 MILES WEST OF HEREFORD...MOVING SOUTHEAST AT 20 MPH.

* THE TORNADO WILL BE NEAR...
  BOOTLEG BY 730 PM CDT

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING GOLF 
BALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM...SUCH AS A CLOSET. USE BLANKETS OR PILLOWS
TO COVER YOUR BODY AND STAY AWAY FROM WINDOWS.

IF YOU ARE IN A MOBILE HOME OR VEHICLE...EVACUATE THEM AND GET INSIDE
A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

LAT...LON 3514 10303 3488 10244 3475 10253 3475 10303
TIME...MOT...LOC 0024Z 314DEG 18KT 3487 10280

$$

LG
3 follow-up statements
000 
WWUS54 KAMA 180042
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
742 PM CDT TUE JUN 17 2008

TXC117-180130-
/O.CON.KAMA.TO.W.0022.000000T0000Z-080618T0130Z/
DEAF SMITH TX-
742 PM CDT TUE JUN 17 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR
SOUTHWESTERN DEAF SMITH COUNTY...

AT 739 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR BOOTLEG...OR ABOUT
25 MILES WEST OF HEREFORD...MOVING SOUTH AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BOOTLEG...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
BASEBALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND STAY AWAY FROM WINDOWS.

IF YOU ARE IN A MOBILE HOME OR VEHICLE...EVACUATE THEM AND GET INSIDE
A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

LAT...LON 3514 10303 3488 10244 3475 10253 3475 10303
TIME...MOT...LOC 0042Z 350DEG 25KT 3476 10282

$$

LG
000 
WWUS54 KAMA 180050
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
748 PM CDT TUE JUN 17 2008

TXC117-180130-
/O.CON.KAMA.TO.W.0022.000000T0000Z-080618T0130Z/
DEAF SMITH TX-
748 PM CDT TUE JUN 17 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR
SOUTHWESTERN DEAF SMITH COUNTY...

AT 744 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A TORNADO. THIS TORNADO WAS 3 MILES SOUTH OF BOOTLEG...OR 
ABOUT 24 MILES WEST OF HEREFORD...MOVING SOUTH AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BOOTLEG...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING GOLF 
BALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

AT 745 PM...THE EMERGENCY MANAGER FROM DEAF SMITH COUNTY REPORTED 
QUARTER SIZE HAIL 3 MILES SOUTH OF BOOTLEG. ALSO A ROTATING WALL 
CLOUD WAS REPORTED UNDER THIS STORM.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND STAY AWAY FROM WINDOWS.

IF YOU ARE IN A MOBILE HOME OR VEHICLE...EVACUATE THEM AND GET INSIDE
A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

LAT...LON 3514 10303 3488 10244 3475 10253 3475 10303
TIME...MOT...LOC 0048Z 346DEG 23KT 3474 10281

$$

GOEHRING
000 
WWUS54 KAMA 180058
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
758 PM CDT TUE JUN 17 2008

TXC117-180108-
/O.CAN.KAMA.TO.W.0022.000000T0000Z-080618T0130Z/
DEAF SMITH TX-
758 PM CDT TUE JUN 17 2008

...THE TORNADO WARNING FOR SOUTHWESTERN DEAF SMITH COUNTY IS
CANCELLED...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM HAS EXITED THE WARNED AREA AND NO LONGER POSES A 
TORNADIC THREAT TO SOUTHWEST DEAF SMITH COUNTY. THEREFORE THE 
TORNADO WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR THE AREA AS 
SEVERE THUNDERSTORMS ARE STILL POSSIBLE.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

LAT...LON 3514 10303 3488 10244 3475 10253 3475 10303
TIME...MOT...LOC 0058Z 346DEG 23KT 3468 10279

$$

LG

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at Jun 17, 5:23 PM CDT, 2 hours 1 minute earlier.

Area forecast discussion, Jun 17, 5:23 PM CDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
523 PM CDT TUE JUN 17 2008

.UPDATE...
HAVE UPDATED THE ZONE FORECAST TO INCLUDE MENTION OF THE NEW SEVERE
THUNDERSTORM WATCH 561. ALSO INCREASED PRECIP CHANCES TONIGHT GIVEN
INCREASED CONFIDENCE IN THE DEVELOPING MCS BRINGING WIDESPREAD
PRECIPITATION.

&&

.PREV DISCUSSION... /ISSUED 333 PM CDT TUE JUN 17 2008/

DISCUSSION...
WEATHER PATTERN THE NEXT WEEK WILL BE CHARACTERIZED BY AN UPPER LEVEL
RIDGE OVER SOUTHERN NEW MEXICO AND NORTHERN OLD MEXICO...WITH AN
UPPER LEVEL TROUGH OVER THE GREAT LAKES REGION. THIS LEAVES THE
SOUTHERN PLAINS IN PERSISTENT NORTHWESTERLY FLOW ALOFT. SEVERAL MINOR
DISTURBANCES MOVE THROUGH THE FLOW...BUT THE GENERAL PATTERN REMAINS
THE SAME.

TONIGHT...CONVECTION ORIGINATING OVER THE HIGHER TERRAIN OF NEW
MEXICO AND COLORADO AIDED BY A MINOR DISTURBANCE WILL MOVE EAST AND
SOUTHEAST INTO THE PANHANDLES REGION. CONVECTION IS EXPECTED TO
BECOME WIDESPREAD AND DEVELOP INTO AN MCS AND MOVE THROUGH THE
REMAINDER OF THE PANHANDLES OVERNIGHT TONIGHT. STEEP MID-LEVEL LAPSE
RATES WOULD SUPPORT A LARGE HAIL THREAT...EVOLVING MORE INTO A
DAMAGING WIND THREAT OVERNIGHT AS THE MCS PUSHES THROUGH.

ANOTHER DISTURBANCE APPROACHES THE REGION FROM THE NORTH WEDNESDAY
NIGHT...PUSHING A COLD FRONT/SURFACE TROUGH THROUGH THE PANHANDLES
OVERNIGHT. AT THIS POINT LOOKS LIKE MOST OF THE ENERGY AND CONVECTION
WILL BE FORMING TO THE NORTH AND POTENTIALLY IMPACTING THE NORTHERN
AND EASTERN PANHANDLES OVERNIGHT WEDNESDAY NIGHT. THEREFORE HAVE
DECIDED TO REDUCE PRECIP CHANCES SIGNIFICANTLY OVER THE SOUTHERN AND
WESTERN PANHANDLES FOR THIS TIME PERIOD...WHILE KEEPING HIGHER PRECIP
CHANCES TO THE NORTH AND EAST.

UPSLOPE EASTERLY FLOW BEHIND THE FRONT ON THURSDAY MAY LEAD TO
THUNDERSTORM DEVELOPMENT OVER THE HIGHER TERRAIN IN NEW MEXICO AND
THE FAR WESTERN PANHANDLE...POSSIBLY IN THE VICINITY OF A REMNANT
BOUNDARY. THESE STORMS WILL THEN MOVE EASTWARD THROUGH THE PANHANDLES
OVERNIGHT THURSDAY NIGHT.

GFS SUGGESTS ANOTHER DISTURBANCE MAY IMPACT THE PANHANDLES FROM THE
NORTH FRIDAY NIGHT. GENERALLY DRY CONDITIONS EXPECTED THROUGH REMAINDER
OF FORECAST AS UPPER RIDGE SHIFTS SLIGHTLY TO THE EAST. THIS SUGGESTS
DRY AND HOT CONDITIONS FOR THE EARLY PART OF NEXT WEEK. GENERALLY
REMAINED CLOSE TO MEXMOS TEMPERATURES THROUGH THE ENTIRE FORECAST.

KIMBLE

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

14/13
Hazardous weather outlook, Jun 17, 6:47 PM CDT, 37 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
647 PM CDT TUE JUN 17 2008

OKZ001>003-TXZ001>020-181100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
647 PM CDT TUE JUN 17 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...
A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING
FOR THE WESTERN TEXAS AND OKLAHOMA PANHANDLES...AND UNTIL MIDNIGHT
CDT FOR THE REMAINDER OF THE TEXAS AND OKLAHOMA PANHANDLES.
THUNDERSTORMS WILL DEVELOP OVER NORTHEASTERN NEW MEXICO AND MOVE
SOUTHEAST INTO THE TEXAS AND OKLAHOMA PANHANDLES THIS EVENING AND
OVERNIGHT. SOME STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING
WINDS THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...

THERE WILL BE A CHANCE OF THUNDERSTORMS WEDNESDAY AFTERNOON AND
WEDNESDAY NIGHT...THURSDAY NIGHT...FRIDAY NIGHT...AND AGAIN SATURDAY
NIGHT. ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME
SEVERE...WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY
THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD MONITOR
WEATHER DEVELOPMENTS TODAY THROUGH SATURDAY...AND BE PREPARED
FOR POSSIBLE ACTIVATION.

BROST/KIMBLE

In the hours before

Special weather statement, Jun 17, 6:19 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
619 PM CDT TUE JUN 17 2008

TXZ006-172345-
HARTLEY TX-
619 PM CDT TUE JUN 17 2008

...STRONG THUNDERSTORM IN CENTRAL HARTLEY COUNTY...

AT 619 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF HARTLEY MOVING SOUTHEAST AT
30 MPH.

HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS
STORM.

PEOPLE IN CENTRAL HARTLEY COUNTY SHOULD MONITOR THE WEATHER SITUATION
CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING
WEATHER CONDITIONS.

CLK
Local storm report, Jun 17, 6:44 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
644 PM CDT TUE JUN 17 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0644 PM     HAIL             VEGA                    35.25N 102.43W
06/17/2008  E1.00 INCH       OLDHAM             TX   TRAINED SPOTTER

&&

EVENT NUMBER 00608

MRK
Local storm report, Jun 17, 6:54 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
654 PM CDT TUE JUN 17 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0618 PM     HAIL             7 WNW CHANNING          35.74N 102.45W
06/17/2008  E1.75 INCH       HARTLEY            TX   PUBLIC

&&

EVENT NUMBER 00609

MRK
Local storm report, Jun 17, 6:55 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
655 PM CDT TUE JUN 17 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0630 PM     HAIL             6 W CHANNING            35.68N 102.44W
06/17/2008  E1.00 INCH       HARTLEY            TX   PUBLIC

&&

EVENT NUMBER 00610

MRK
Local storm report, Jun 17, 7:09 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
709 PM CDT TUE JUN 17 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0625 PM     HAIL             4 WNW VEGA              35.28N 102.48W
06/17/2008  E2.00 INCH       OLDHAM             TX   PUBLIC

            HEN EGG SIZE HAIL

&&

EVENT NUMBER 00611

MRK
Local storm report, Jun 17, 7:10 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AMARILLO TX
710 PM CDT TUE JUN 17 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0630 PM     HAIL             4 WNW VEGA              35.28N 102.48W
06/17/2008  E2.00 INCH       OLDHAM             TX   PUBLIC

            HEN EGG SIZE HAIL

&&

CORRECTED EVENT TIME

EVENT NUMBER 00611

KRAMAR

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 7:07 PM CDTAreal Flood AdvisoryAMAOldham, Potter, Randall67 min
Jun 17, 8:15 PM CDTSevere Thunderstorm WarningAMADeaf Smith, Oldham53 min
Jun 18, 5:56 PM CDTSevere Thunderstorm WarningAMAHartley, Moore64 min
Jun 18, 6:59 PM CDTSevere Thunderstorm WarningAMAHartley, Moore61 min

Nearby

Tornado Warnings in Texas, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.